×

zbMATH — the first resource for mathematics

Gelfand-Kirillov dimension and associated graded modules. (English) Zbl 0688.16030
Let S be a filtered k-algebra with a filtration \(\{S_ n\}\), \(n\geq 0\), and write gr(S) for the associated graded ring \(gr(S)=\oplus S_ n/S_{n-1}\). In a similar manner, let M be a finitely generated S-module with associated graded module \(gr(M)=\oplus M_ n/M_{n-1}\). The authors are interested in relating the Gelfand-Kirillov dimensions of M and gr(M) in the case that gr(M) is a finitely generated module and gr(S) is a finitely generated k-algebra. One always has GK dim(gr(M))\(\leq GK \dim (M)\), and strict inequality is possible. However, equality holds in many natural cases and if the graded ring has a simpler structure this is a considerable aid to computation. If the \(S_ n\) are finite dimensional equality is not too difficult to establish and this is a very useful result, for example, in the study of enveloping algebras of Lie algebras. Here, the authors consider the case that gr(S) is a finitely generated commutative k-algebra and prove that GK dim(gr(M))\(=GK \dim (M)\). This is an imprtant case: for example, it arises in many cases when S is a ring of differential operators filtered by the degree of differential operators. The proof is too technical to summarize here, but the authors have made a good job of presenting the necessarily complicated computations.
Reviewer: T.H.Lenagan

MSC:
16P60 Chain conditions on annihilators and summands: Goldie-type conditions
16W50 Graded rings and modules (associative rings and algebras)
16W60 Valuations, completions, formal power series and related constructions (associative rings and algebras)
17B35 Universal enveloping (super)algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bergman, G.M, Gelfand-Kirillov dimension of factor rings, Comm. algebra, 16, 2555-2567, (1988) · Zbl 0611.16022
[2] Bernstein, I.N, Modules over a ring of differential operators. study of the fundamental solutions of equations with constant coefficients, Funct. anal. appl., 5, 89-101, (1971) · Zbl 0233.47031
[3] Bjork, J.-E, Rings of differential operators, (1979), North-Holland Amsterdam
[4] Krause, G; Lenagan, T.H, Growth of algebras and Gelfand-Kirillov dimension, () · Zbl 0564.16001
[5] \scT. Levasseur and J. T. Stafford, Rings of differential operators on classical rings of invariants, Mem. Amer. Math. Soc., in proof. · Zbl 0691.16019
[6] Lorenz, M, Gelfand-Kirillov dimension and Poincaré series, ()
[7] McConnell, J.C; Pettit, J.J, Crossed products and multiplicative analogues of Weyl algebras, J. London math. soc., 38, 47-55, (1988) · Zbl 0652.16007
[8] McConnell, J.C; Robson, J.C, Noncommutative Noetherian rings, (1987), Wiley New York · Zbl 0644.16008
[9] Musson, I, Rings of differential operators on invariant rings of tori, Trans. amer. math. soc., 303, 805-827, (1987) · Zbl 0628.13019
[10] Smith, S.P, Gelfand-Kirillov dimension of rings of formal differential operators on affine varieties, (), 1-8 · Zbl 0538.16017
[11] Smith, S.P; Stafford, J.T, Differential operators on an affine curve, (), 229-259 · Zbl 0672.14017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.